Hi! We chatted on my other post. We are both in similar position. I am on my 18th night of taking zoloft 50 mg. I do not plan on increasing the dose. I am finally feeling pretty good; however, if i were to titrate up right now, i would be right back at the beginning with having side effects and major anxiety. I think us anxiety sufferers should start at a very low dose, and stay on it for 4 weeks before titrating up. Why would we want to put ourselves through feeling like crap just when we start to feel better? You know what i mean?
What dose did you start at, and how long did you stay on that before titrating up? I think that is the problem here, you need a longer time period to titrate up, that is, if you want to titrate up. And is your PCP or therapist giving the go and titrating. I don't think PCPs have a clue as to what they are doing with these medications, what it truly feels like from the patient's viewpoint. I work in healthcare, and i do not like what i see of people on high doses of these medications or taking high doses of benzos. It's not good. That is why i stay at 50 mg. I would never go above 100 mg of this stuff.
We had a patient the other day, on 450 mg of wellbutrin and 50 mg zoloft, along with klonopin. This patient was a total train wreck. There is no need to be on that much medicine. All her current problems, in my opinion, are directly related to being on too much medication. Also, i am a firm believer in flora. Benzos cause delay in CNS thus affecting motility of intestines, so a lot of us have small bowel intestinal bacterial overgrowth. Leptin, an important hormone, is disrupted when this happens. The cell wall of leptin gets bent out of shape and can't cross the BBB to get to the hypothalamus. I've done extensive research on this matter. Basically, if flora is off, you will have insomnia, anxiety, stress, weight gain or loss, nausea, dyspepsia, diarrhea or constipation, irritable bowel type problems, mucous stools, stools that are orange or yellow, loud grumbling noises, gas/bloat, belching, fibromyalgia, aches and pains, fatigue, etc, the list goes on and on.
So it is important for people to take a probiotic, a good one, especially if they take benzos. And diet should be modified as well. So i would suggest take a probiotic and see if it helps, and stay at the dose you are at for a while instead of titrating up too fast :))))) hope that helps. Hang in there.